It is currently Wed Aug 23, 2017 7:22 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 1 post ] 

Did you experience "Vermification" in the form of "spine-crawling"?
Yes, I had "Vermification" in my spine 100%  100%  [ 2 ]
No, I had other symptoms 0%  0%  [ 0 ]
Total votes : 2
Author Message
PostPosted: Tue Apr 10, 2012 11:30 am 
Offline
New Poster
New Poster
User avatar

Joined: Tue Apr 10, 2012 10:09 am
Posts: 3
Location: Michigan, USA
[font=Arial] [/font][size=10] [/size][color=#444444] [/color]

I am blogging because my family, who researched many articles on this forum, but couldn't find someone on suboxone for so long (5 years) and that stopped at such a high dosage (4 mg). Most importantly, barely anyone spoke of "vermification". This is a term a doctor gave to the feeling of "worms crawling in the spine!". I heard of skin tingling and restless leg, but no one blogged about worms crawling up and down their spine for 3 weeks! Yuk. It has to be the worst withdrawl symptom I had to battle!!!

First, a little history (it seem pertainent and may explain my extended recovery timeline). I was on Vicodin for about 5-7 yrs (don't remember). When I quit 7 years ago, I was up to 30+ pills a day. I met a doctor that put me on 2 weeks of suboxone and then cut me loose. I suffered for 2 months of withdrawal. Plus, I didn't feel right for 1 year. I say a Phsychiatrist who subscribed everything but suboxone...diazepams, depressions medication, etc. Nothing made me feel like "myself".

Then I meet a great doctor who placed me back on suboxone with conseling and AA/NA meetings. I started at 3x8mg (24 mg) I took it for about 6 mos. Then he started cutting me down by 2-4 mg every month. Unfortunately, he died of a tumor.

I was left searching for a new doctor. I had a couple but ended up staying on the medication for 5 years at 16 mg.

One day, I got sick of it. I managed to ween down to 4 mg of suboxone for 1-2 months. One day I realized the medication was causing withdrawl every day of my life. I was irritable in the morning before taking my 4mg. Then at night I withdrew again and had to take Klonopin for what I thought was anxiety.

Well, I ended up saying "F@!$ it, I am quiting today". I knew I would be off work for 10+ days and I had the strength to go through withdrawl. It probably would have been better to come off it at 1 mg or 1/2 mg...but I knew my willpower was strong so I jumped in not knowing the ramifications. I already went through withdrawl once for Vicodin. Plus, once every 4 mg from 24 mg which is 5 times (5 months). I was sick of the repetative withdrawal and figured I would get it over with.

Working from home during days 11-15 were the worse.

I was about 50% during days 19-23.

I must say the most surprising fact I learned was that suboxone suppressed my neuro-transmitters, much like opiates do. And anti-depressent withdrawl is somewhat similar (because it also works on the neuro-tranmitters). I had no idea the systemic/holistic effect on my body, mind, and soul.

So I write this log with the hope that it helps people that experience my penance. I don't know why I got the vermification but it seems like the worse symptom of withdrawl -- absolute torture.

So, how long did I feel crappy given 5 yrs of abuse and stopping at 4 mg? Well, I learned from others that the suboxone half life is 36 hrs (1.5 days). So, from 4mg I was (36+36+36= 4.5 days) 4.5 days behind people that kicked the habit at 1 mg. I was told days 7-10 would be the worst. Mine was days 7-11. Then, days 15-18 were really tough as well (my day 15 was probably like day 11 for others).

I finally felt almost normal on day 22. This seems longer than most/anyone going through this withdrawl. I wish I could say I felt normal after 34 days, but I am irritable and the vermification/spine crawling subsided to an irritable feeling in my spine (better than the worms).

I am on day 34, the mood swings are almost unbearable -- mostly because the constant suffering everyday has beaten me down emotionally and physicall -- it is constant/all-the-time. Even though the crappy feelings have subsided, I feel it is breaking my spirit. I must say after suffereing all those days I will never give up and never resort back to neither suboxone nor opiates! Yes, my willpower is still strong. But, I am getting frightened to go to sleep, that there is no end, and that I will feel this for a year like I did after the Vicodin withdrawl.

Luckily, I found a kind, informed doctor who understood what I was going through. WORSE PART OF MY EXPERIENCE...I experienced "Vermification". My doctor placed a name on what I felt and went through. I felt like worms were crawling in my spine -- not on my skin -- up and down my spine. This seems rare/unique and neither my family nor I could find anything specifically mentioning "spine crawling", nor the word "vermification" to describe their experience.

The doctor knew to subscribe Catpres (generic is Clonodine HCL 1mg). I was subscribed 4/day at first but couldn't sleep because it got real bad at night. So my dosage was increased to 6 per day, 3 per day and 3 at bedtime. This worked, thank God. However, I had to take 9 per day to quench the torturous feeling (I confessed to my doctor after I dropped to his dosage -- I didn't want to jeopardize his good name). When you have crawling in your spine, you can't itch it, exercise, nothing stops it. And it seemed to get worse when I was most relaxed (before sleeping). I screamed, punched the bed head board, squirmed for 21 days. Felt like the damn devil had my soul to play with for almost a month (that SOB) :P .

Plus the Catapres, although a welcome life saver, made me feel like a 99 year old stroke victim. I couldn't get the energy to get up and get the remote control. No exercise. I work from home and managed to salvage my job, thank the Lord.

I guess anything that suffers that long and doesn't die is stubborn and hard to kill -- to I will never give in!!! Why do I continue?

Because (on the bright side)...

1. I feel like a role model for my young son. I will be there for him and I will be the best dad I can be.

2. My wife deserves a productive, kind, patient husband -- not a zombie.

3. My mind feels so clear. I am a more alert driver. I noticie things I never have. My thought process has accelerated and I am much more effective at work (when not beaten down by the feeling/mood swings).

4. I feel like myself (in my mind if not my body).

5. I think that suboxone caused all my symptoms over the last 5 years that I would treat with more medication -- anxiety, lack of motivation, constipation (sorry), and insomnia. I think it was causing fights between me and my wife (because I was irritable everyday going through withdrawl in the morning and evening at 4mg).

In conclusion, I will never take any opiates or suboxone again. I want to even anti-depressants, which also cause withdrawl because they affect neuro-transmitters -- CAVEAT -- I recognize that many people require anti-depressents and such medication has saved their lives, so this statement doesn't apply to them. I know in my heart I don't need anti-depressents because I didn't need them before this experience. My hats off to those of you dealing with depression -- it sucks and I have had short boughts with it during my suboxone use (another symptom of that medication).

Also, I recognize that suboxone it an amazing tool -- I just wish I was more informed and not afraid of coming off of it (experiencing more withdrawal). I believe I delayed getting off suboxone due to denial (I thought I was on maintenance meds and not opiates), plus my fear of going through withdrawl again was so strong due to the serous Vicodin withdrawl. I can only guess it that Heroin is worse and Vicodin a (distant) second.

_________________
Best of Luck,
Anonymous


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 1 post ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group